On a two-variable \(p\)-adic \(l_{q}\)-function. (English) Zbl 1149.11011

The authors introduce the \(q\)-Euler polynomials \({E}_{n,{q}}^{\ast}(t)\) defined by
\[ \frac{[2]_q}{qe^x+1}e^{xt}=\sum_{n=0}^{\infty}{E}_{n,{q}}^{\ast}(t) \frac{x^n}{n!}. \]
The \(q\)-Euler numbers are \({E}_{n,{q}}^{\ast}:={E}_{n,{q}}^{\ast}(0)\). They also introduce the generalized \(q\)-Euler polynomials \({E}_{n,\chi,q}^{\ast}(t)\) are defined by
\[ \frac{[2]_q\sum_{a=1}^{d}(-1)^aq^a\chi(a)e^{(t+a)x}}{qe^x+1}e^{xt}= \sum_{n=0}^{\infty}{E}_{n,\chi,q}^{\ast}(t)\frac{x^n}{n!}. \]
By using the \(p\)-adic \(q\)-integral they obtain some formulas, e.g.,
\[ \sum_{a=1}^{dn}(-1)^aq^a\chi(a)(t+a)^m= \frac{{E}_{n,\chi,q}^{\ast}(t)+(-1)^{n+1}q^{dn}{E}_{n,\chi,q}^{\ast}(t+dn)}{[2]_q} \]
is a \(q\)-analogue of the classical result
\[ \sum_{k=1}^{m}(-1)^kk^n=\frac{{E}_{n}(0)+(-1)^{m}{E}_n(n+1)}{2}. \]
Furthermore, they also define a two-variable \(p\)-adic \({l}_{q}\)-function by the series expansion:
\[ {l}_{p,q}(s,t,\chi )=\frac{{[2]}_{q}}{{[2]}_{F}}\sum_{\substack{ a=1\\ (p,a)=1}}^{F}{(-1)}^{a}(\chi (a){q}^{a}/{\langle a+pt\rangle }^{s}){\sum }_{m=0}^{\infty }\binom{-s}{m} {(F/\langle a+pt\rangle )}^{m}{E}_{m,{q}^{F}}^{\ast}, \]
where \(\chi\) is the Dirichlet character with conductor \(d=d_{\chi}\) (= odd), \(F\) is a positive integral multiple of \(p\) and \(d\). Then they obtain the following relation
\[ {l}_{p,q}(-n,t,\chi )={E}_{n,{\chi }_{n},q}^{\ast}(pt)-{p}^{n}{\chi }_{n}(p)({[2]}_{q}/{[2]}_{{q}^{p}}){E}_{n,{\chi }_{n},{q}^{p}}^{\ast}(t), \]
where \(n\) is a nonpositive integer. The proof of this original construction is due to Kubota and Leopoldt in 1964, the method in this paper is due to Washington. For related topics see also the papers of the reviewer and H. M. Srivastava [J. Math. Anal. Appl. 308, No. 1, 290–302 (2005; Zbl 1076.33006), Comput. Math. Appl. 51, No. 3–4, 631–642 (2006; Zbl 1099.33011) and Integral Transforms Spec. Funct. 17, No. 6, 451–454 (2006; Zbl 1108.11023)].


11B68 Bernoulli and Euler numbers and polynomials
11B65 Binomial coefficients; factorials; \(q\)-identities
11M41 Other Dirichlet series and zeta functions
33D15 Basic hypergeometric functions in one variable, \({}_r\phi_s\)
Full Text: DOI arXiv


[1] M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, vol. 55 of National Bureau of Standards Applied Mathematics Series, US Government Printing Office, Washington, DC, USA, 1964. · Zbl 0171.38503
[2] D. Cvijović and J. Klinowski, “New formulae for the Bernoulli and Euler polynomials at rational arguments,” Proceedings of the American Mathematical Society, vol. 123, no. 5, pp. 1527-1535, 1995. · Zbl 0827.11012 · doi:10.2307/2161144
[3] T. Kim, M.-S. Kim, L. Jang, and S.-H. Rim, “New q-Euler numbers and polynomials associated with p-adic q-integrals,” Advanced Studies in Contemporary Mathematics, vol. 15, no. 2, pp. 243-252, 2007. · Zbl 1217.11117
[4] L. C. Washington, “A note on p-adic L-functions,” Journal of Number Theory, vol. 8, no. 2, pp. 245-250, 1976. · Zbl 0329.12017 · doi:10.1016/0022-314X(76)90106-2
[5] G. J. Fox, “A method of Washington applied to the derivation of a two-variable p-adic L-function,” Pacific Journal of Mathematics, vol. 209, no. 1, pp. 31-40, 2003. · Zbl 1049.11132 · doi:10.2140/pjm.2003.209.31
[6] T. Kim, “On p-adic interpolating function for q-Euler numbers and its derivatives,” Journal of Mathematical Analysis and Applications, vol. 339, no. 1, pp. 598-608, 2008. · Zbl 1160.11013 · doi:10.1016/j.jmaa.2007.07.027
[7] T. Kim, “Power series and asymptotic series associated with the q-analog of the two-variable p-adic L-function,” Russian Journal of Mathematical Physics, vol. 12, no. 2, pp. 186-196, 2005. · Zbl 1190.11049
[8] T. Kim, “On p-adic q-L-functions and sums of powers,” Discrete Mathematics, vol. 252, no. 1-3, pp. 179-187, 2002. · Zbl 1007.11073 · doi:10.1016/S0012-365X(01)00293-X
[9] T. Kim, “On the analogs of Euler numbers and polynomials associated with p-adic q-integral on \Bbb Zp at q= - 1,” Journal of Mathematical Analysis and Applications, vol. 331, no. 2, pp. 779-792, 2007. · Zbl 1120.11010 · doi:10.1016/j.jmaa.2006.09.027
[10] P. T. Young, “On the behavior of some two-variable p-adic L-functions,” Journal of Number Theory, vol. 98, no. 1, pp. 67-88, 2003. · Zbl 1067.11076 · doi:10.1016/S0022-314X(02)00031-8
[11] L. C. Washington, Introduction to Cyclotomic Fields, vol. 83 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 2nd edition, 1997. · Zbl 0966.11047
[12] K. Iwasawa, Lectures on p-adic L-Functions, vol. 74 of Annals of Mathematics Studies, Princeton University Press, Princeton, NJ, USA, 1972. · Zbl 0236.12001
[13] Y. Simsek, “On twisted q-Hurwitz zeta function and q-two-variable L-function,” Applied Mathematics and Computation, vol. 187, no. 1, pp. 466-473, 2007. · Zbl 1143.11032 · doi:10.1016/j.amc.2006.08.146
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.